Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 215, NWS North Platte, NE

July 10, 2004Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2004, 7:30 PM MDT for Chase County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2004, 7:30 PM MDT (01:30 UTC)
Expired
Jul 10, 2004, 7:45 PM MDT
In force
15 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Chase County, NE

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2004-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2004-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 110130
SVRLBF
NEC029-110145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM MDT SAT JUL 10 2004

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 745 PM MDT

* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN
  PHILLIPS COUNTY...OR ABOUT 27 MILES WEST OF IMPERIAL...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHWESTERN CHASE COUNTY AROUND 740 PM MDT

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4055 10212 4040 10226 4020 10192 4037 10176

$$
TLK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:31 PM MDT, 5 hours 59 minutes earlier.

Area forecast discussion, Jul 10, 1:31 PM MDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT SAT JUL 10 2004

...FORECAST CONCERNS TSTMS TONIGHT AND TEMPERATURES THEREAFTER...

.DISCUSSION...
SHORT TERM...
VERY HEALTHY 800MB THETA E RIDGE TONIGHT AND A WEAK CAP NEAR 12C WILL
ALLOW FOR ONE MORE ROUND OF TSTMS TO DEVELOP. PRECIPITABLE WATER
INCREASES TO OVER 1.5 INCHES AND K INDEX PER ETA SNDGS RISE INTO
THE MID 40S.  THE MEAN STORM MOTION IS NEAR 10KT. SIGNIFICANT
SHORT WAVE IS BEGINNING TO EMERGE ACROSS THE FRONT RANGE ON CUE.
ISSUED A FLOOD WATCH FOR SRN AND ERN PTNS OF FCST AREA. FEEL ONE MORE
RAIN EVENT LIKE LAST NIGHT WILL BE SUFFICIENT FOR FLOODING.

EXTENDED...
THEREAFTER...BOTH THE AVN AND ETA STRENGTHEN CAP ACROSS ALL OF
THE FCST AREA.  THIS CAP HOLDS SUNDAY AND MONDAY BUT BREAKS DOWN
TUESDAY AND WEDNESDAY WITH AVN SUGGESTING NOCTURNAL MCS DEVELOPMENT
EACH NIGHT.

AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS WILL
AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO OR
BELOW GUIDANCE FOR HIGHS.  ACTUALLY WENT A LITTLE BELOW GUIDANCE
SINCE THE RAINFALL HAS BEEN ABOVE NORMAL.  BOTH THE ETA AND AVN
GUIDANCE MAX TEMPS LOOK OVERDONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ZONES 009-010-027>029-
038-058-059-069>071 LATE THIS AFTN THRU TONIGHT.

&&

CDC
Hazardous weather outlook, Jul 10, 2:07 PM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SAT JUL 10 2004

NEZ004>010-022>029-035>038-056>059-069>071-094-110204-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
307 PM CDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

HEAVY RAIN WILL BE THE MAIN CONCERN WITH THE THUNDERSTORMS TONIGHT.
AN UPPER LEVEL DISTURBANCE LIFTING OUT OF THE CENTRAL ROCKIES WILL
ENCOUNTER ABUNDANT MOISTURE AS IT SLIDES INTO THE PLAINS...PRODUCING
SCATTERED THUNDERSTORMS.  RAINFALL FROM THE THUNDERSTORMS WILL RUNOFF
QUICKLY AS THE GROUND IS ALREADY SATURATED FROM STORMS EARLY SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MAINLY OVER SOUTHWESTERN
PORTIONS OF THE OUTLOOK AREA.  AT THIS TIME..NO SEVERE WEATHER IS
ANTICIPATED...HOWEVER A FEW THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.

AFTER SUNDAY...MAINLY DRY CONDITIONS ARE EXPECTED AS A LARGE RIDGE OF
HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DDB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:59 PM MDTSevere Thunderstorm WarningLBFLogan61 min
Jul 10, 11:21 PM MDTFlash Flood WarningLBFFrontier, Hayes6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.